Maryland, 2012

Damaging Winds and Lightning Strikes in Maryland, August 26, 2012

August 26, 2012 · NWS PHI · 4 events in 1 county or zone

In addition to flash flooding, the thunderstorms caused isolated wind damage in the southern Eastern Shore during the afternoon of the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

In addition to flash flooding, the thunderstorms caused isolated wind damage in the southern Eastern Shore during the afternoon of the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 26, 3:02 PM EST, 48 minutes earlier.

Area forecast discussion, Aug 26, 3:02 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 PM EDT SUN AUG 26 2012

.SYNOPSIS...
HIGH PRESSURE LOCATED ACROSS THE CANADIAN MARITIMES AND NOSING ITS
WAY ACROSS THE NORTHEAST WILL SLOWLY DRIFT SOUTHWARD THROUGH MONDAY.
MEANWHILE, THE AREA OF LOW PRESSURE OVER VIRGINIA WILL CONTINUE
TO SLOWLY DISSIPATE TONIGHT. A COLD FRONT WILL MOVE THROUGH THE
REGION MONDAY NIGHT INTO TUESDAY, THEN HIGH PRESSURE IS EXPECTED
FOR THE END OF THE WEEK. ANOTHER COLD FRONT IS FORECAST TO
APPROACH THE MIDDLE ATLANTIC STATES SUNDAY AND INTERACT WITH THE
REMNANTS OF ISAAC, WHICH IS OUTLOOKED TO BE IN THE OHIO VALLEY ON
SUNDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE LOW PRESSURE TO OUR SOUTH HAS DISSIPATED TODAY. MEANWHILE, THE
HIGH TO OUR NORTHWEST HAS SPREAD ACROSS OUR REGION TODAY BUT IS
STARTING TO MOVE BACK TO THE EAST. THE MID LEVEL CLOSED LOW HAS
STARTED TO OPEN UP AND BECOME MORE OF A MID LEVEL TROUGH ACROSS
VIRGINIA.

ISOLATED SHOWERS AND THUNDERSTORMS ARE MOVING NORTHWESTWARD ACROSS
THE EASTERN SHORE OF MARYLAND THIS AFTERNOON. HEAVY RAIN IS FALLING
FROM THESE STORMS AS DEWPOINTS HAVE RISEN INTO THE LOWER 70S. WITH
THE DOMINANT EASTERLY FLOW AROUND THE HIGH, WE ARE NOT EXPECTING
MUCH OF THESE STORMS TO PUSH BACK EAST UNTIL LATER TONIGHT WHEN THE
MID LEVEL TROUGH STARTS TO MOVE EAST. EVEN THEN, MOST AREAS WILL
REMAIN FAIRLY DRY OVERNIGHT.

INCREASING CLOUDINESS WILL DEVELOP TONIGHT AS THE TROUGH STARTS TO
PUSH EASTWARD. LOW LEVEL MOISTURE WILL INCREASE AND WITH GENERALLY
LIGHT WINDS AT THE SURFACE, SOME GROUND FOG MAY DEVELOP TOWARD
MORNING AS THE MOISTURE GETS TRAPPED BENEATH THE INVERSION.

LOWS TONIGHT WILL BE IN THE MID TO UPPER 60S WITH TEMPERATURES
AROUND 70 ALONG THE IMMEDIATE COAST AND AROUND THE PHILADELPHIA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
THE MID LEVEL TROUGH ROTATES THROUGH MONDAY MORNING WITH SHOWERS
ACCOMPANYING IT. THESE EARLY SHOWERS WILL GENERALLY REMAIN LIGHT.
DURING THE DAY, THE HIGH STARTS TO PUSH FURTHER OFF THE COAST AS
THE NEXT SYSTEM APPROACHES FROM THE WEST. IT WILL BE FAIRLY CLOUDY
THROUGH THE DAY BUT ENOUGH PEEKS OF SUN SHOULD ALLOW FOR SOME
SURFACE HEATING TO OCCUR. TEMPERATURES INTO THE LOWER TO MID 80S,
COOLER ALONG THE SHORE AND IN THE HIGHER TERRAIN. WITH THOSE PEEKS
OF SUNSHINE WE SHOULD HAVE A BIT OF INSTABILITY DEVELOP. HOWEVER,
THINGS LOOK PRETTY LIMITED AND ONLY ISOLATED THUNDER LOOKS
POSSIBLE UNTIL THE FRONT ARRIVES. DURING THE LONG TERM.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE GFS INITIALIZATION LOOKED SLIGHTLY BETTER THAN THE WRF-NMMB
SOLUTION, BUT ITS DIFFERENT EVOLUTION SOLUTION WITH ISAAC IS GIVING
US PAUSE AS TO THE DETAILS WITH THE OTHER SYSTEMS, I.E. THE TUESDAY
COLD FRONTAL PASSAGE. A DP/DT OVER THE PAST 24HRS DOES SHOW A
WESTWARD DRIFT WITH ALL SYNOPTIC SCALE SYSTEMS. THUS WHILE THE
OVERALL TREND IS SLIGHTLY FASTER, WE DID NOT GO AS FAST AS THE GFS.
AS FOR THE REMNANTS OF ISAAC, ONE ENSEMBLE MODEL WEB SITE WE
VISITED HAD ABOUT A 1800 MILE SPREAD COME SATURDAY EVENING WITH
ITS LOCATION. THUS UNCERTAINTY REMAINS HIGHER THAN AVERAGE FOR NEXT
WEEKEND. REGARDLESS IT WOULD BE DIFFICULT FOR NONE OF ISAAC'S
MOISTURE TO PASS ACROSS OUR CWA.

AS FOR THE DAY TO DAY INFO, ON MONDAY NIGHT LOOKS LIKE A DOUBLE
BARREL THREAT FOR SHOWERS AND TSTMS. ONE FOR WHAT MAY BE ONGOING
LEFTOVER CONVECTIVE MOISTURE STILL ASSOCIATED WITH TODAY'S SYSTEM
AND THE SECOND WITH THE COLD FRONT ITSELF. IN SPITE OF THE TIME
OF THE DAY, THE MODELS ARE SHOWING SOME SUSTAINABILITY FOR THE
CONVECTION TO CONTINUE OVERNIGHT.

A LLJ IS FORECAST TO INCREASE PRECEDING THE CFP WITH OUR CWA IN THE
ENTRANCE REGION OF THE H2.5 JET AND INCREASING FCST BULK SHEAR. WE
HAVE OUR BUDDY, DECENT FCST MID LEVEL QVEC CONVERGENCE AS WELL IN
THE NORTHERN PART OF OUR CWA. STAT GUIDANCE POPS IN GENERAL LOOK
DECENT AND WE DID NOT DIFFER MUCH. WE LEANED TOWARD THE HIGHER
STAT GUIDANCE FOR MINS AS PER CLOUDIER SKIES.

THE TUE FCST IS CLOSEST TO THE WRF-NMMB TIMING OF UPPER AIR AND
THERMODYNAMIC FEATURES. WHILE BULK SHEAR IS FORECAST TO BE
INCREASING THE STRONGEST FCST TOTAL TOTALS AS WELL AS NEGATIVE LOW
LEVEL THETA E ADVECTION IS FORECAST TO BE IN PROGRESS EARLY IN THE
DAY. STAT GUIDANCE EVEN OFF THE NAM IS PRETTY LOW GIVEN THE FCST
WEST TO NORTHWEST SURFACE WINDS EARLY IN THE DAY. WE HAVE SEEN
STAT GUIDANCE BE TOO LOW IN SOME INSTANCES OF NW SFC FLOW THIS
SUMMER, SO OUR POPS FOR NOW ARE SLIGHTLY HIGHER THAN THEM IN MOST
PLACES. BECAUSE OF THE GENERALLY MODEST FCST THERMODYNAMIC FIELDS
AND WEST TO NORTHWEST SFC FLOW, NO ENHANCED WORDING ATTM. BECAUSE
OF THE SLIGHTLY SLOWER CFP, WE LEANED OUR MAX TEMPS TOWARD WARMER
NAM MOS.

THEN FROM TUESDAY NIGHT INTO FRIDAY WE ARE PRETTY CONFIDENT OF SOME
SPECTACULAR LATE AUGUST WEATHER WITH LOW DEW POINTS AND SEASONABLY
WARM TEMPS ON WED AND THU AND TURNING WARMER THAN NORMAL AGAIN ON
FRIDAY. WITH THE LOW DEW POINTS, THERE SHOULD BE DECENT SLEEPING
WEATHER. WE IN GENERAL TRIED TO SHOW AN URBAN AND COASTAL VS
SUBURBAN AND RURAL AREA DIFFERENCE IN MIN TEMPS. STAT GUIDANCE VS
FCST 925MB TEMPS LOOKED DECENT FOR MAX TEMPS.

THE UNCERTAINTY THEN COMES WITH WHAT TO DO WITH ISAAC. PLEASE REFER
TO NHC PRODUCTS FOR THE OFFICIAL FORECAST TRACK. AS PER THE
MODELS, WHILE THE ECMWF AND GFS ARE APART WITH THEIR LANDFALL
LOCATIONS, NEITHER MODEL BRINGS MUCH ISAAC MOISTURE IN UNTIL
SUNDAY NIGHT OR MONDAY. IT DOES SEEM AS IF ISAAC'S REMNANTS FOR US
HAS BEEN PERPETUALLY GETTING STUCK AT DAY 7 OF THE FORECAST. WHILE
WE DID SLOW PCPN CHANCES DOWN BY HALF A DAY VS YESTERDAY'S
PACKAGE, DID NOT WANT TO GO "DRY" THRU SUNDAY GIVEN HOW THE MODELS
HAVE BEEN DIFFERING TREMENDOUSLY WITH THE REMNANT TRACK. WITH
CONTINUED AIR MASS MODIFICATION AND BEFORE EITHER THE REMNANTS OF
ISAAC OR A BACKDOORISH FRONT MOVES THROUGH, THE LAST HOLIDAY
WEEKEND SHOULD BE CLOSE TO WHAT HAS OCCURRED MOST OF THIS SUMMER,
UNSEASONABLY WARM.

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

VFR CONDITIONS WILL CONTINUE ACROSS THE TAF SITES THIS AFTERNOON AND
INTO THIS EVENING. SHOWERS AND THUNDERSTORMS ARE ONGOING TO THE
SOUTH OF THE TERMINALS AND MOVING TO THE NORTHWEST, REMAINING AWAY
FROM THE TERMINALS.

EASTERLY WINDS OF 10-12 KNOTS WILL START TO SUBSIDE IN THE WEAKENING
GRADIENT FLOW AND BECOME LIGHT AND VARIABLE OVERNIGHT. WINDS WILL
GRADUALLY BECOME MORE SOUTHERLY BY MONDAY MORNING AND REMAIN LESS
THAN 10 KNOTS THROUGH THE MORNING HOURS. SPEEDS ARE EXPECTED TO
INCREASE DURING THE AFTERNOON TO 10-12 KNOTS IN ADVANCE OF THE
APPROACHING COLD FRONT.

CEILINGS WILL BE GRADUALLY DECREASING AS LOW LEVEL MOISTURE
INCREASES IN THE DEVELOPING SOUTHERLY FLOW. MODEL GUIDANCE IS IN
AGREEMENT THAT MVFR CEILINGS WILL DEVELOP THIS EVENING AND PERSIST
INTO MONDAY. BASES OF 1500-2500 FEET CAN BE EXPECTED WITH
IMPROVEMENT NOT ANTICIPATED UNTIL MONDAY AFTERNOON/EVENING. SHOWERS
WILL GRADUALLY PUSH EASTWARD OVERNIGHT BUT JUST HOW MUCH THEY IMPACT
THE TAF SITES REMAIN UNCERTAIN. FOR THE MOST PART, THE SHOWERS
THEMSELVES WILL REMAIN VFR BUT CEILINGS WILL BE DROPPING TO MVFR AND
THE RAIN COULD POTENTIALLY CAUSE IFR CONDITIONS TO DEVELOP. AGAIN,
CONFIDENCE IS LOW AT THIS TIME.

VISIBILITY RESTRICTIONS ARE DIFFICULT TO FORECAST AS THERE WILL BE
PLENTY OF LOW CLOUDS AROUND TONIGHT. HOWEVER, WITH THE INCREASING
LOW LEVEL MOISTURE, ENOUGH MOISTURE COULD BE TRAPPED BELOW THE
INVERSION TO CAUSE SOME GROUND FOG TO DEVELOP.

VFR CONDITIONS ARE EXPECTED TO RETURN AROUND LATE MONDAY AFTERNOON.

OUTLOOK...
MONDAY NIGHT AND TUESDAY...MAINLY VFR WITH MVFR TO IFR CONDITIONS
POSSIBLE DURING ANY SHOWERS OR THUNDERSTORMS.

TUESDAY NIGHT AND WEDNESDAY...MAINLY VFR. POSSIBLE MVFR OR IFR FOG
TUESDAY NIGHT OR WEDNESDAY MORNING WHERE RAIN OCCURS DURING THE DAY.

THURSDAY AND FRIDAY...VFR.

&&

.MARINE...
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED FOR OUR NORTHERN 2 OCEAN
ZONES AS SEAS HAVE FALLEN BELOW 5 FEET. THE SMALL CRAFT CONTINUES
UNTIL 6PM FOR THE REST OF THE COASTAL WATERS WITH THE EXCEPTION OF
THE ZONE NEXT TO DELAWARE, WHERE IT HAS BEEN EXTENDED UNTIL 10PM.

THE EASTERLY FLOW HAS STARTED TO LIGHTEN AS THE GRADIENT WEAKENS
ACROSS OUR REGION. WINDS ARE STARTING TO BECOME MORE SOUTHEASTERLY
THIS AFTERNOON AND EVENTUALLY WILL BECOME MORE SOUTHERLY OVERNIGHT
AND THROUGH MONDAY. WINDS WILL REMAIN BELOW 25 KNOTS THROUGH MONDAY
EVENING. THE GRADIENT STARTS TO TIGHTEN UP AGAIN HEADING INTO MONDAY
NIGHT AHEAD OF THE NEXT FRONT.

SEAS ARE STILL RUNNING AROUND 5 FEET ACROSS THE SOUTHERN WATERS BUT
WILL GRADUALLY SUBSIDE THIS EVENING AND EVENTUALLY FALL BELOW 5 FEET
BY LATE TONIGHT AND THEN STAY BELOW 5 FEET THROUGH MONDAY.

OUTLOOK...
AN INCREASING LOW LEVEL JET IS FORECAST TO INCREASE WINDS AND SEAS
ON MONDAY NIGHT. GIVEN ITS NEUTRAL OR WARMER AIR OVER THE AREA
WATERS, WE ARE NOT CONFIDENT THEY WILL TOTALLY MIX DOWN. THE SWELL
FORECAST HAS INCREASED VS YESTERDAY, BUT BARELY REACHES 5 FT ON THE
OCEAN ATTM. UPSHOT THIS SHOULD BE OUR CLOSEST BRUSH WITH SCA
CRITERIA IN THE OUTLOOK PERIOD, BUT NOT CONFIDENT ENOUGH TO ISSUE A
THIRD PERIOD ADVY.

BEYOND MONDAY NIGHT, THE WINDS ASSOCIATED WITH THE COLD FRONT ARE
NOT EXPECTED TO BE CLOSE TO SCA CRITERIA AND THEN HIGH PRESSURE IS
FORECAST TO BUILD TOWARD AND OVER THE AREA WATERS WEDNESDAY INTO
FRIDAY.

&&

.RIP CURRENTS...
THERE IS A HIGH RISK FOR RIP CURRENTS THE REST OF TODAY. THE
CONDITIONS (DECREASING RISKS) SHOULD SLOWLY IMPROVE AS THE WEEK
CONTINUES.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR NJZ014-
     024>026.
DE...HIGH RIP CURRENT RISK UNTIL 10 PM EDT THIS EVENING FOR DEZ004.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
     ANZ452>454.
     SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR ANZ455.

&&

SYNOPSIS...GIGI/ROBERTSON
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...GIGI
AVIATION...GIGI/ROBERTSON/MEOLA
MARINE...GIGI/MEOLA
RIP CURRENTS...GIGI
Hazardous weather outlook, Aug 26, 3:07 PM EST, 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
407 PM EDT SUN AUG 26 2012

NJZ001-007>010-012-013-015-017>020-022-027-PAZ054-055-060>062-
067>071-272015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-ATLANTIC-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>003-MDZ008-012-015-019-020-NJZ016-021-023-272015-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SALEM-CUMBERLAND-CAPE MAY-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW
JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WITH TORRENTIAL DOWNPOURS ARE POSSIBLE THROUGH
TONIGHT. THE GREATEST ONGOING THREAT IS OVER THE MARYLAND
EASTERN SHORE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

RAINFALL AND FLOOD REPORTS ARE APPRECIATED IN LOCATIONS THAT
ARE UNDER FLASH FLOOD WARNINGS.

DEZ004-NJZ014-024>026-272015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
407 PM EDT SUN AUG 26 2012

...HIGH RIP CURRENT RISK IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH RIP CURRENT RISK.

LOCALLY HEAVY RAIN IS POSSIBLE WITH SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING MAINLY IN SOUTHERN NEW JERSEY AND DELAWARE.
A GREATER THREAT IS CURRENTLY IN MARYLAND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

MODERATE RISK OF RIP CURRENTS MAY LINGER INTO THE EARLY PART OF
THE NEW WEEK.

SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE POSSIBLE
MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
407 PM EDT SUN AUG 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG THUNDERSTORMS ARE POSSIBLE AROUND THE TIME OF THE COLD
FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

TFG

In the hours before

Special weather statement, Aug 26, 10:48 AM EST, 5 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 AM EDT SUN AUG 26 2012

DEZ002-003-MDZ012-015-019-020-261745-
CAROLINE MD-INLAND SUSSEX DE-KENT DE-KENT MD-QUEEN ANNE'S MD-
TALBOT MD-
1148 AM EDT SUN AUG 26 2012

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...QUEEN ANNE'S  AND
TALBOT COUNTIES WITH OTHER THUNDERSTORMS EXPECTED TO DEVELOP IN
DELMARVA...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 28 MILES WEST OF GEORGETOWN...MOVING NORTHWEST AT
10 MPH. THE THUNDERSTORM WILL BE NEAR MATTHEWS...TANYARD AROUND
NOON...EASTON...RIDGELY AROUND 1215 PM...CORDOVA...QUEEN ANNE AROUND
1230 PM...SKIPTON...COPPERVILLE AROUND 1245 PM...WYE MILLS AND STARR
AROUND 100 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS. LOCALLY A
QUARTER TO HALF AN INCH OF RAIN SHOULD FALL WITH THIS THUNDERSTORM.

OTHER SHOWERS AND THUNDERSTORMS WILL ALSO CONTINUE TO DEVELOP WITH
THE ADDED POTENTIAL FOR MORE HEAVY RAIN.

IN ADDITION TO THE HEAVY RAIN, PLEASE BE ON THE ALERT FOR LIGHTNING
AND HEAD INDOORS AT THE FIRST SIGN OF THREATENING. DO NOT ASSUME YOU
HAVE MORE TIME THAN ONE TRULY HAS WHEN A THUNDERSTORM APPROACHES.

LAT...LON 3881 7633 3887 7626 3881 7621 3882 7620
      3893 7622 3890 7632 3884 7636 3895 7637
      3904 7632 3899 7627 3900 7618 3901 7623
      3915 7628 3936 7591 3878 7538 3860 7571
      3868 7576 3870 7584 3867 7594 3859 7600

TFG
Local storm report, Aug 26, 1:52 PM EST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
252 PM EDT SUN AUG 26 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     FLASH FLOOD      EASTON                  38.77N  76.08W
08/26/2012                   TALBOT             MD   EMERGENCY MNGR

            VEHICLES STALLED AND FLOODING ALONG ROUTE 50 ACROSS
            COUNTY

&&

EVENT NUMBER PHI1200695

GAINES

The radar

The Dover AFB radar (KDOX), 54 km away, was scanning. The volume nearest the first event began at 20:51 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 2 thunderstorm wind. Local standard time, as filed.

Lightning, Talbot

When
August 26, 3:50 PM EST
Where
Talbot County, 0.8 mi SSE of Easton Arpt
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.789, -76.064

A lightning strike damaged a home on Chapel Farm Drive in Easton.

Thunderstorm Wind, Talbot

When
August 26, 3:51 PM EST
Where
Talbot County, Easton
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.770, -76.070

A severe thunderstorm knocked down trees and wires in and around Easton. Easton Utilities and Choptank Electric reported scattered outages caused by the damaging winds and lightning throughout the county.

Thunderstorm Wind, Talbot

When
August 26, 4:38 PM EST
Where
Talbot County, Cordova
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
38.880, -76.000

A severe thunderstorm knocked down trees and wires in and around Cordova.

Lightning, Talbot

When
August 26, 4:40 PM EST
Where
Talbot County, Cordova
Property damage
$10,000
Reported by
Newspaper
Coordinates
38.880, -76.000

A lightning strike damaged a home in Cordova.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2012Every state in 2012This day in weather historyWarnings in Maryland, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 410477, 410463, 410464, 410478.